Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 19, 2005, 3:42 AM CDT for Clayton County, Fayette County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 3:42 AM CDT (08:42 UTC)
- Expired
- Sep 19, 2005, 4:45 AM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 190843 SVRARX IAC043-065-190945- /O.NEW.KARX.SV.W.0112.050919T0842Z-050919T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN NORTHEAST IOWA CLAYTON COUNTY IN NORTHEAST IOWA * UNTIL 445 AM CDT * AT 342 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 2 MILES WEST OF GUNDER...OR ABOUT 11 MILES NORTHWEST OF ELKADER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF WEST UNTION. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUANA AND COUNTY ROADS B 56 AND X 16 AROUND 350 AM... FARMERSBURG AND ST. OLAF AROUND 355 AM... MONONA AND CLAYTON CENTER AROUND 400 AM... FROELICH AND GIARD AROUND 405 AM... GARNAVILLO AROUND 410 AM... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4307 9207 4276 9208 4279 9110 4307 9119 $$ THOMPSON
6 follow-up statements
000 WWUS53 KARX 190854 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT MON SEP 19 2005 IAC043-065-190945- /O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/ CLAYTON IA-FAYETTE IA- 353 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CLAYTON AND FAYETTE COUNTIES... AT 353 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL OVER COUNTY ROADS B 56 AND X 16...OR ABOUT 8 MILES NORTH OF ELKADER. THE SEVERE STORM WAS MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST OF WEST UNION AND WAS ALSO MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FROELICH AND GIARD AROUND 400 AM... GARNAVILLO AROUND 405 AM... MARQUETTE AND MCGREGOR AROUND 410 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4307 9188 4280 9187 4279 9110 4307 9119 $$ THOMPSON
000 WWUS53 KARX 190905 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 AM CDT MON SEP 19 2005 IAC065-190915- /O.CAN.KARX.SV.W.0112.000000T0000Z-050919T0945Z/ FAYETTE IA- 405 AM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS BEEN CANCELLED... IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS BEEN CANCELLED. LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119 $$ IAC043-190945- /O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/ CLAYTON IA- 405 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CLAYTON COUNTY... AT 405 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL OVER GIARD...OR ABOUT 9 MILES WEST OF PRAIRIE DU CHIEN. THE SEVERE STORM WAS MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MARQUETTE AND MCGREGOR AROUND 410 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119 $$ THOMPSON
000 WWUS53 KARX 190914 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 414 AM CDT MON SEP 19 2005 IAC043-190945- /O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/ CLAYTON IA- 414 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CLAYTON COUNTY... AT 414 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTHEAST OF FARMERSBURG...OR ABOUT 6 MILES NORTHEAST OF ELKADER. THE SEVERE STORM WAS MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... J WOOD CAMPGROUND AND CLAYTON AROUND 425 AM... MARQUETTE AND MCGREGOR AROUND 430 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119 $$ THOMPSON
000 WWUS53 KARX 190923 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 423 AM CDT MON SEP 19 2005 IAC043-190945- /O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/ CLAYTON IA- 423 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CLAYTON COUNTY... AT 423 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTHEAST OF CLAYTON CENTER...OR ABOUT 6 MILES EAST OF ELKADER. THE SEVERE STORM WAS MOVING EAST AT 30 MPH. NO SEVERE WEATHER HAS BEEN REPORTED SO FAR...BUT THE STORM IS STILL CAPABLE OF PRODUCING LARGE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... GUTTENBERG AND MARQUETTE AROUND 430 AM... LOCK AND DAM 10 AROUND 435 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS LAT...LON 4294 9151 4266 9159 4267 9106 4305 9118 $$ THOMPSON
000
WWUS53 KARX 190932
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 AM CDT MON SEP 19 2005
IAC043-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
431 AM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON COUNTY...
AT 425 AM...LAW ENFORCEMENT OFFICIALS REPORTED PEA SIZE HAIL JUST
EAST OF ELKADER.
AT 431 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING PENNY SIZE HAIL EXTENDING FROM 5 MILES NORTH
OF GUTTENBERG TO 11 MILES SOUTH OF ELKADER. THE SEVERE STORMS WERE
MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
GUTTENBERG AND LOCK AND DAM 10 AROUND 440 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4290 9143 4266 9159 4267 9106 4283 9109
4301 9117
$$
THOMPSON000
WWUS53 KARX 190945
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT MON SEP 19 2005
IAC043-190953-
/O.EXP.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
445 AM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY HAS EXPIRED...
NO SEVERE WEATHER HAS BEEN REPORTED...ALTHOUGH STREET FLOODING
CAUSED BY HEAVY RAIN WAS REPORTED IN MARQUETTE BY LAW ENFORCEMENT
OFFICIALS AT 430 AM CDT.
THE THUNDERSTORMS THAT HAD BEEN SEVERE HAVE WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY HAS EXPIRED.
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS WITH
HEAVY RAIN REMAIN POSSIBLE THROUGH 6 AM. THEREFORE...PERSONS ARE
URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST
WEATHER INFORMATION.
LAT...LON 4290 9143 4266 9159 4267 9106 4283 9109
4301 9117
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:17 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 19, 3:17 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT MON SEP 19 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST CONCERNS THIS PACKAGE...CONVECTION TODAY THEN AGAIN WED NIGHT...FOG POTENTIAL LATE TONIGHT...TEMPERATURES THRU THE PERIOD. DATA ANALYSIS AT 06Z SHOWED LOW PRESSURE CENTERED NEAR KOMA...WITH A TROUGH TO THE NORTH ALONG THE MN/DAKOTAS BORDER. A DIFFUSE WARM FRONT EXTENDED EAST ACROSS SOUTHERN IA WHILE THE OLD...ILL-DEFINED COLD/ STATIONARY FRONT EXTENDED FROM NORTH OF KGRB TO NEAR KSUX. WV/IR IMAGERY AND AREA RADARS INDICATING PLENTY OF CONVECTION FROM SOUTHEAST IA INTO SOUTHERN MN AND EASTERN SD. THIS BEING AIDED BY SEVERAL SHORTWAVES IN THE FLOW ALOFT...WITH THE LEAD WAVE ALONG THE MN/IA BORDER. NAM LOOKED TO HAVE THE BETTER DEPICTION OF THIS WAVE AT 06Z. CLOUD BLANKET AND SOUTH/SOUTHEAST FLOW ACROSS THE AREA KEEPING EARLY MORNING TEMPERATURES QUITE MILD FOR MID SEPT. 19/00Z GFS BETTER INITIALIZED THAN NAM. NAM WAS A BIT BETTER WITH THE SFC MASS FIELDS...BUT NAM WAS SOME 5F TOO HIGH WITH SFC DEWPOINTS ACROSS THE NORTH-CENTRAL CONUS. GFS HGTS PROVIDED THE BETTER FIT TO THE 850-300MB RA-OB DATA AS NAM WAS 2-4DM TOO HIGH WITH HGTS FROM WEST TX TO WY/ID AND OVER THE MIDDLE OH VALLEY. BOTH MODELS LOOKED GOOD WITH THE 300MB JET ANALYSIS...BUT THERE WAS LITTLE OR NO RA-OB OR AIRLINER DATA IN THE 120KT+ JET OFF THE BC COAST. EVEN GIVEN THE DIFFERENCES OUT OF THE STARTING GATE...19/00Z NAM/GFS OFFER QUITE SIMILAR SOLUTIONS FOR TODAY THRU WED NIGHT... EVEN AS FAR AS QPF AMOUNTS/PLACEMENT. GFS HAS MAINTAINED REMARKABLE CONSISTENCY WITH ITS PREVIOUS RUNS OF 24 TO 48 AGO WITH QPF ACROSS THE REGION. DPROG/DT OF 500MB HGTS SHOWS NAM/GFS 17/00Z AND 18/00Z RUNS VERIFIED WELL AT 19/00Z. MODELS MAINTAIN GOOD CONSISTENCY WITH THEIR 18/00Z RUNS TO 60HRS...WITH NAM TRENDING TOWARD THE GFS IN THE 30-60HR TIME-FRAME. GFS MAINTAINS VERY GOOD CONSISTENCY WITH ITS 18/00Z RUN OUT TO 84HRS. AT 06Z...GFS WAS BETTER WITH THE STRENGTH/LOCATION OF THE SFC LOW WHILE NAM WAS BETTER WITH SFC DEWPOINTS ACROSS THE REGION. WV IMAGERY SHOWED BOTH MODELS WERE GOOD WITH THE SHORTWAVES ACROSS THE NORTHERN CONUS AT 06Z...BUT FOR GFS TOO STRONG WITH ITS 45 UNIT VORT-MAX NEAR KSPW. WIND PROFILER NETWORK SHOWED GFS HAD A BETTER FIT TO 850-500MB WIND FIELDS. BLEND OF 19/00Z NAM/GFS WAS BEST WITH 00Z-06Z PRECIP ACROSS THE REGION. FORECAST CONFIDENCE GOOD THIS CYCLE. FAVORED A NAM/GFS COMPROMISE THIS CYCLE...THOUGH MINOR MODEL DIFFERENCES LOOK TO HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER THRU WED NIGHT. IN THE SHORT TERM...LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE...Q-G CONVERGENCE...ISENTROPIC LIFT MAXIMIZE OVER THE AREA AT 12Z THIS MORNING...THEN MOVE OFF TO THE EAST RATHER QUICKLY THIS MORNING AS THE LEAD SHORTWAVE GOES BY. DID ADD SOME TIMING DETAIL TO FORECAST GRIDS FOR THIS MORNING WITH CONVECTION MOVING THROUGH. SECONDARY SHORTWAVE/TROUGH AXIS...THE ONE ACROSS ND/WY EARLY THIS MORNING... PUSHES ACROSS THE FORECAST AREA DURING THE EARLY AFTERNOON HOURS WITH A DECENT SHOT OF 500-200MB P-V ADVECTION. WITH MODELS INDICATING RESIDUAL SFC-700MB MOISTURE IN A WEAK DEFORMATION ZONE BEHIND THE DEPARTING LOW AND MODERATELY STEEP MID LEVEL LAPSE RATES...CHANCE SHRA/TSRA ACROSS THE NORTHEAST END OF THE FORECAST AREA THIS AFTERNOON LOOKS WARRANTED. UPPER TROUGH AXIS SWEEPS EAST OF THE AREA BY 00Z...WITH SHORTWAVE RIDGING AT THE SFC AND ALOFT BUILDING IN FOR TONIGHT/TUE. SFC HIGH PRESSURE RIDGE AXIS SETTLES ACROSS THE AREA TONIGHT...WITH WINDS DE-COUPLING THIS EVENING. RAINS FROM THIS MORNING...LIGHT WINDS AND MOSTLY CLEAR SKIES UNDER THE HIGH FAVORS RADIATIONAL VALLEY FOG LATE TONIGHT/EARLY TUE. PREVIOUS GRID-SET ALREADY CARRIED THIS FOR LATE TONIGHT/TUE MORNING. ZONAL FLOW ALOFT ACROSS THE NORTHERN CONUS FOR TUE THRU WED. MODELS INDICATE A WEAK SFC TROUGH AND LOW LEVEL WARM ADVECTION TO PUSH ACROSS THE AREA TUE NIGHT. LITTLE MID/UPPER LEVEL SUPPORT WITH THIS...AND A RATHER DEEP...DRY AIRMASS IS OVER THE AREA. CONTINUED THE DRY FORECAST FOR TUE-WED. NEXT STRONGER SHORTWAVE THRU THE FLOW ARRIVES WED NIGHT. BOTH NAM/GFS INCREASE PW/S ACROSS THE AREA INTO THE 1.5 TO 2 INCH RANGE...ON THE NOSE OF A 35-45KT 850MB JET. GOOD MOISTURE TRANSPORT...WARM ADVECTION/ISENTROPIC LIFT INDICATED INTO A DEVELOPING SFC-850MB WARM FRONTAL BOUNDARY ACROSS IA. STARTED TSRA CHANCES ON AN UPWARD TREND FOR WED NIGHT INTO THU. MODELS HAVE BACKED OFF ON LOW LEVEL COLD INTRUSION BEHIND THIS MORNING/S SYSTEM...WITH WARM ADVECTION ALREADY RETURNING BY LATE TONIGHT. RAISED MAXES/MINS ACROSS THE BOARD FOR TODAY THRU WED NIGHT. FAVORED BLEND OF MET/MAV-MOS HIGHS TODAY. STILL FAVORED COOLER OF GUIDANCE LOWS/HIGHS TONIGHT THRU TUE NIGHT. GUIDANCE HIGHS FOR WED SIMILAR AND LOOK GOOD WITH SOUTHERLY FLOW/WARM ADVECTION/PARTLY CLOUDY SKIES AHEAD OF THE NEXT SYSTEM. RAISED LOWS WED NIGHT TOWARD 19/00Z MEX- MOS VALUES WITH SOUTH FLOW AND INCREASING MOISTURE/CLOUDS. .LONG TERM...THURSDAY THROUGH SUNDAY LATEST MEDIUM RANGE MODELS MAINTAIN DECENT CONSISTENCY WITH EACH OTHER AND THEIR PREVIOUS RUNS THRU SUNDAY. RATHER STRONG TROUGHING DEVELOPS OVER THE WESTERN CONUS LATE IN THE WEEK WITH AN UPPER LOW DEVELOPING OVER CA/NV FOR THE WEEKEND. DOWNSTREAM...WEST-NORTHWEST FLOW ALOFT DEVELOPS OVER THE REGION...WITH ONE STRONGER SHORTWAVE SLATED TO PUSH ANOTHER TROUGH/FRONT SOUTH THRU THE AREA DURING THE WEEKEND. DID NOT MAKE ANY CHANGES TO FRIDAY AND BEYOND FOR NOW GIVEN LOWERED CONFIDENCE IN TIMING DETAILS OF THE TROUGH/FRONT AND LACK OF A GOOD LOOK AT 19/00Z ECMWF AND GFS ENSEMBLES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RRS
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT SUN SEP 18 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 245 PM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL REST FROM NORTHEAST WISCONSIN INTO THE SOUTHERN PLAINS TONIGHT...WHILE AN UPPER LEVEL DISTURBANCE SPINS NORTHEAST FROM NEBRASKA INTO THE REGION OVERNIGHT. THESE TWO FEATURES WILL INTERACT WITH FAVORABLE LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA AND IOWA LATE THIS EVENING...SPREADING INTO WESTERN WISCONSIN OVERNIGHT. INSTABILITY AND WIND PROFILES WILL FAVOR STORM ORGANIZATION...LEADING TO THE POTENTIAL FOR SEVERE WEATHER. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF A WABASHA...TO BANGOR...TO RICHLAND CENTER LINE...AND BETWEEN MIDNIGHT AND 5 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO BE ON-GOING ACROSS MUCH OF THE AREA EARLY MONDAY. AS THE UPPER DISTURBANCE AND LOW PRESSURE SYSTEM MOVE EAST OF THE AREA...THUNDERSTORMS WILL END ACROSS THE AREA DURING THE MORNING. WITH THE BULK OF THE INSTABILITY PUSHED OUT OF THE AREA BY MONDAY MORNING...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES LATE WEDNESDAY AND CONTINUES THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AND STRONGER UPPER LEVEL DISTURBANCE MOVE INTO AND THROUGH THE UPPER MIDWEST. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY AFTER MIDNIGHT...AND MOSTLY ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:36 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw | 24 min |
| Sep 19, 1:47 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.